Hail, Somerset
- When
- March 16, 12:26 PM EST
- Where
- Somerset County, 0.87 mi SE of New Lexington
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.920, -79.240
A strong thunderstorm produced dime sized hail near New Centerville.
A cold front west of central Pennsylvania slowly began to drift eastward during the morning hours and throughout the day on March 16, 2025 allowing ample lift in an environment with sufficient shear and instability to form a quasi-linear convective system across western Pennsylvania. This QLCS continued moving into a more favorable environment across central Pennsylvania, with increased…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
A cold front west of central Pennsylvania slowly began to drift eastward during the morning hours and throughout the day on March 16, 2025 allowing ample lift in an environment with sufficient shear and instability to form a quasi-linear convective system across western Pennsylvania. This QLCS continued moving into a more favorable environment across central Pennsylvania, with increased instability from a dry slot coupled with a favorable entrance region of an upper-level jet maximum to produce enhanced shear. This allowed for the QLCS to strengthen across central Pennsylvania and caused extensive damage across west-central Pennsylvania with ample low-level shear spawning two tornadoes in Clinton and Elk counties. Farther east, a less favorable environment was in place with more stable air and lower shear; however, the forward momentum of the QLCS allowed for further damage across northeastern Pennsylvania. Later in the evening, thunderstorms began to form south of central Pennsylvania and gradually drifted northeastward with upper-level support. Strong-to-severe thunderstorms were present along the Mason-Dixon line with a severe thunderstorm producing quarter and ping pong-sized hail in York County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Mar 16, 11:29 AM EST, 57 minutes earlier.
Area Forecast Discussion National Weather Service State College PA 1229 PM EDT Sun Mar 16 2025 .SYNOPSIS... * A strong cold front will push across Central PA this afternoon, producing a soaking rain and some stronger to severe thunderstorms, especially across the Western third of PA. * One cooler day on Monday will be followed by a warm up as ridging moves in from the west and settles overhead for mid- week. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... Convective and shear parameter will begin phasing across our Western zones between 17-18Z as a pronounced dry slots spreads NNE across that area and a potent sfc cold front (now over Central Ohio) pushes east. After our waves of stratiform rain (briefly moderate to heavy in intensity) shift east of the Susq Valley during the early to mid afternoon hours, 1-2 lines of strong to severe tsra are expected to progress east across the CWA. The best, enhanced mesoscale forcing beneath the entrance region of a potent, nwd moving upper level jetlet should be focused across the western third to half of our CWA (within SPC's DY 1 Enhanced Convective Risk area). 00Z and 12Z HREF are consistent in indicating that the best instability/convective cluster/s will move across the Laurels and SCent Mtns during the early to mid afternoon hours along a developing prefrontal trough, with a secondary narrow line of strong to severe TSRA a bit further west along the Cfront. 0-1KM SREH will max out around 400 m2/s2 along the prefrontal trough (and its intersection with the cooler/OVC skies to the east with LLVL Serly flow). The best combination of llvl shear/instability will potentially be over the Scent Mtns near the I-81 corridor between 18-19Z before slowly weakening further east. Vsbys have dramatically improved (to above 3SM) across the areas previously covered by a dense fog advisory across the Ncent Mtns and Western Poconos as T/Td spreads have grown to several deg F or more. Prev... Wind is currently gusting into the l-m30s in places despite the seemingly stable layer hosting the stratus/low topped convection racing north. The wind fields in model soundings are eye-poppingly high with a big curved hodograph. The first worry is for the gradient wind mixing down through the thin/shallow stable layer in place. Probabilities of 45+MPH gusts are 90+% in the N and SE through the day (mainly morning N and mainly late AM til late aftn SE). Thinking right now is that it will won't take much mixing, either through terrain interaction/enhancement, or even the shallowest of convection. Going to post a wind advy for the nrn tier, but on the fence for the Laurels and SErn few zones. These areas are also most likely to get some clearing and deeper mixing, even before any SHRA/TSRA move in. Speaking of SHRA/TSRA...there are SHRA not too far to the W and should make some light rain over the wrn Cos shortly, certainly before sunrise. After a wave aloft rolls through early this morning, there should be a short lull, but very short as the extremely strong winds from 5kft up will be whipping things along. Any openings in the clouds could destabilize the llvls. Lapse rates aloft should allow for thunder chc across most of the area today. But, it is the severe threat that has just been increased in the latest SPC Day1 severe weather outlook which is most concerning. The strong wind fields and possibility of even mixing into the 3-5kft range should allow shear/SRH & EHIs to become realized. MU CAPE on the HREF guidance pokes some 500-1000J/kg numbers into the srn tier in the aftn. The outlook now has the wrn half or so in a SLGT risk with a 5% Tor risk - which is higher than we see here in PA on about 360 days/year. BUT...It will be the ability to scour out or poke down through the stable layer that will determine the realization of this threat. We will certainly increase our messaging on the severe threats. Thinking locally is that there also may be an equal tor risk all across our srn tier than what is presented in the SPC guidance early this morning. Timing for strongest convection is better in the E than W. Will continue with only mentions of TS (30pct) for most of the CWA as the potentially stubborn low clouds and llvl stability could squelch TS. But, the instability aloft is there, and it seems like a good idea to mention it all over, esp in light of the SPC outlook of SVR. Heavy rainfall continues to be a small but non-zero concern, especially in places where the lowest FFG and orographic lift are juxtaposed. This is mainly over the NE third of the CWA. But, minor/urban and small stream flooding are still a concern in the rest of the CWA due to the (much) higher than normal PWATs and the possibility of training or at least repeated shots of rain. && .SHORT TERM /7 PM THIS EVENING THROUGH 6 PM MONDAY/... SHRA/TSRA along the front will drag their feet over the SE (what's new there?) this evening and early tonight. This certainly seems to increase the risk of flooding there where training could push streams out of their banks. The west will experience some strong CAA tonight with 8h temps falling from +11C Sun morning down to -6 t0 -10C by sunrise Monday. This change will be quite shocking, and the SHRA lingering in the wrap around over the NW and SW will probably turn to SHSN. The moisture there dries up before noon Mon. So, no worries for anything more than a tiny bit of slush building up. But, the very warm/rainy wx early tonight and the sharp drop in temps could allow road temps to drop far enough to make a bridge deck or two icy over the NW where they will be the only place to dip below freezing. Mins tonight will be in the u20s in Warren, but around 50F in Lancaster. As sunshine increases on Monday, some 4-6F temp increase is forecast for the aftn. But, temps may hold steady or even fall a little bit at first, esp in the SE half of the CWA. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... System lifting east of the area Monday will give the area a dry day on Tuesday. Another deep low moving northeast from the Rockies will bring another warm up by mid week. This system will bring some showers and perhaps a storm to the region by Thursday. Moisture more limited with this system, thus widespread heavy rain and strong storms not as likely as our current system today. After this low moves northeast of our area, models show the large scale ridge forming back over the western states late in the week. This would support a return to cold weather as we head into Spring. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Low CIGS will persist through much of the day, though there could be some breaks in the clouds across the area in the afternoon. MVFR ceilings are expected across much of the region, with IFR expected at MDT and LNS into the morning. Wind gusts will also continue to increase through the morning with much of the area likely seeing gusts of 30 to 40 knots by the afternoon. LLWS will prevail across the airspace into the afternoon with a 50 to 60+ knot low-level jet traversing the region. As surface wind gusts increase during the morning the LLWS threat will be somewhat mitigated, but if gusts do not get as high as anticipated we may have to extend the mentions of shear in the TAFs. Showers will continue to push eastward through the rest of the morning. These initial showers should be fairly light. Attention then turns to a line of thunderstorms that is expected to move through during the afternoon and early evening ahead of a cold front. The line of storms will approach BFD and JST around 16-17Z and will quickly progress eastward, reaching the eastern airfields by 21Z. Models have been trending towards a more unstable environment ahead of these storms, and the stronger storms will be capable of producing wind gusts greater than 50 knots and perhaps even an isolated tornado. Behind these storms, all areas except MDT and LNS are expected to experience a period of VFR conditions. As winds turn to the west behind the cold front, MVFR ceilings will redevelop at BFD and JST. Outlook... Mon...Windy and colder with clearing skies. Tue...VFR with lighter winds. Wed...VFR. Thu...Showers overspreading the area from west to east. && .CTP WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 3 PM EDT this afternoon for PAZ004>006-024- 033-037-041-042. Wind Advisory until 6 PM EDT this evening for PAZ057-059-065- 066. && SYNOPSIS...Lambert/Dangelo NEAR TERM...Lambert/Dangelo SHORT TERM...Dangelo LONG TERM...Martin AVIATION...Bauco
Hazardous Weather Outlook National Weather Service State College PA 945 AM EDT Sun Mar 16 2025 PAZ004-005-171345- Warren-McKean- 945 AM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. Widespread showers with embedded thunderstorms are expected as a strong cold front moves through. Some of these thunderstorms have a high likelihood of producing damaging wind gusts. A few isolated tornadoes are also possible. Localized minor flooding issues may arise as rainfall of an inch or more may occur in just a few hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ010-011-017-025-034-171345- Elk-Cameron-Clearfield-Blair-Bedford- 945 AM EDT Sun Mar 16 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Widespread showers with embedded thunderstorms are expected as a strong cold front moves through. Some of these thunderstorms have a high likelihood of producing damaging wind gusts. A few isolated tornadoes are also possible. Localized minor flooding issues may arise as rainfall of an inch or more may occur in just a few hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ024-033-171345- Cambria-Somerset- 945 AM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. Widespread showers with embedded thunderstorms are expected as a strong cold front moves through. Some of these thunderstorms have a high likelihood of producing damaging wind gusts. A few isolated tornadoes are also possible. Localized minor flooding issues may arise as rainfall of an inch or more may occur in just a few hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ006-042-171345- Potter-Sullivan- 945 AM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. Widespread showers with embedded thunderstorms are expected as a strong cold front moves through. A few of these storms could produce damaging wind gusts. A few minor flooding issues may arise as rainfall of an inch or more may occur in just a few hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ037-041-171345- Tioga-Northern Lycoming- 945 AM EDT Sun Mar 16 2025 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Dense Fog Advisory. Wind Advisory. Widespread showers with embedded thunderstorms are expected as a strong cold front moves through. A few of these storms could produce damaging wind gusts. A few minor flooding issues may arise as rainfall of an inch or more may occur in just a few hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ012-018-019-026>028-035-036-045-046-049>052-056-063-064-171345- Northern Clinton-Northern Centre-Southern Centre-Huntingdon-Mifflin- Juniata-Fulton-Franklin-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Perry-Cumberland-Adams- 945 AM EDT Sun Mar 16 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Widespread showers with embedded thunderstorms are expected as a strong cold front moves through. A few of these storms could produce damaging wind gusts and an isolated tornado. Winds away from any thunderstorms may also gust up to 40 MPH, especially on the higher terrain. A few minor flooding issues may arise as rainfall of an inch or more may occur in just a few hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ057-171345- Dauphin- 945 AM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. Widespread showers with embedded thunderstorms are expected as a strong cold front moves through. A few of these storms could produce damaging wind gusts. Minor flooding issues may arise as rainfall of an inch or more may occur in just a few hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ059-065-066-171345- Lebanon-York-Lancaster- 945 AM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. Widespread showers with embedded thunderstorms are expected as a strong cold front moves through. A few of these storms could produce damaging wind gusts. Minor flooding issues may arise as rainfall of an inch or more may occur in just a few hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ053-171345- Columbia- 945 AM EDT Sun Mar 16 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Widespread showers with embedded thunderstorms are expected as a strong cold front moves through. A few of these storms could produce damaging wind gusts. Winds away from any thunderstorms may also gust up to 40 MPH, especially on the higher terrain. Minor flooding issues may arise as rainfall of an inch or more may occur in just a few hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ058-171345- Schuylkill- 945 AM EDT Sun Mar 16 2025 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Dense Fog Advisory. Widespread showers with embedded thunderstorms are expected as a strong cold front moves through. A few of these storms could produce damaging wind gusts. Winds away from any thunderstorms may also gust up to 40 MPH, especially on the higher terrain. Minor flooding issues may arise as rainfall of an inch or more may occur in just a few hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
Preliminary Local Storm Report
National Weather Service State College PA
113 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM Non-Tstm Wnd Dmg 2 E Huntingdon 40.50N 77.97W
03/16/2025 Huntingdon PA 911 Call Center
Tree down blocking 1 lane.
&&
DeVoirPreliminary Local Storm Report
National Weather Service State College PA
114 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM Non-Tstm Wnd Dmg Roaring Spring 40.33N 78.40W
03/16/2025 Blair PA 911 Call Center
Power lines down.
&&
DeVoirPreliminary Local Storm Report
National Weather Service State College PA
116 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM Non-Tstm Wnd Dmg Alexandria 40.56N 78.10W
03/16/2025 Huntingdon PA 911 Call Center
Power pole damage and low hanging wires.
&&
DeVoirThe Pittsburgh radar (KPBZ), 107 km away, was scanning. The volume nearest the first event began at 17:23 UTC.
42 thunderstorm wind, 6 hail, 2 tornado. Local standard time, as filed.
A strong thunderstorm produced dime sized hail near New Centerville.
A severe thunderstorm producing wind gusts estimated at 60 mph produced widespread damage to trees and powerlines near Rockwood and New Centerville.
A line of severe thunderstorms moving through Somerset County produced a wind gust of 65 mph at the RWIS station on US-219 at Garrett Bypass.
A line of severe thunderstorms moving through Somerset County producing wind gusts estimated at 70 mph caused widespread damage to trees and powerlines throughout the town of Stoystown. Emergency management reported that there was at least one tree that fell onto a house.
A line of severe thunderstorms producing wind gusts estimated at 70 mph damaged a roof to a retirement home on Chestnut Road in Nanty-Glo.
The ASOS at John Murtha Johnstown-Cambria County Airport recorded a wind gust of 63 mph as a line of severe thunderstorms moved through.
A line of severe thunderstorms producing estimated wind gusts of 60 mph knocked down trees and power lines in DuBois.
A severe thunderstorm produced quarter-sized hail near Brockport.
A severe thunderstorm producing wind gusts estimated at 60 mph snapped a large pine tree 6 miles southeast of Ridgway. Quarter-sized hail was also reported in the area.
An NWS Storm Survey confirmed that a downburst occurred along Haag Hill Road northeast of Olanta in Clearfield County during the afternoon of March 16, 2025. Within this swath, approximately 25-30 trees were either snapped or uprooted in this south-to-north oriented ravine. The trees that fell on the west slope of the ravine were generally oriented towards the north, while trees that fell on the east slope of the ravine were predominantly oriented to the northeast. There were no man-made structures in the path of this downburst, with a residence just east of the ravine appearing to have no damage.
A severe thunderstorm producing wind gusts estimated at 60 mph knocked multiple trees down in Bedford.
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked a tree down onto Pleasant Valley Boulevard. Additional trees were knocked down onto roadways throughout the city of Altoona.
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked down multiple trees and powerlines in Saint Marys.
An NWS Storm Survey confirmed a downburst in Scotch Valley on March 16, 2025 as a line of severe thunderstorms moved through. Maximum winds were estimated at 100 mph with damage occurring along a 4.5 mile long path. Dozens of trees were uprooted or snapped along Scotch Valley Road and porch roofs were blown off. Significant structural damage to a barn was also reported. The damage path widened to around 1.6 miles as it neared the end of the track.
An EF1 tornado occurred along North Fork Road in Elk County during the afternoon hours of March 16, 2025 with maximum estimated winds at 100 mph. The tornado was on the ground for less than one minute, but downed, snapped, and uprooted hundreds of trees and power lines. A local resident indicated that a window was blown in at their residence along with a barn roof being partially lifted due to the tornado. The damage was concentrated within a swath about 200 yards wide.
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked multiple trees down approximately 2 miles north of Force.
A strong thunderstorm produced dime-sized hail in Tipton.
A line of severe thunderstorms producing wind gusts estimated near 60 mph knocked down trees into wires along Fredrick Road near Martinsburg.
The RWIS station on Interstate 99 at Bellwood measured a 59 mph gust as a line of severe thunderstorms moved through.
The RWIS station on Interstate 80 at Kylertown measured a 60 mph wind gust as a line of severe thunderstorms moved through.
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked a tree down onto an unoccupied car in Philipsburg.
A line of severe thunderstorms producing winds estimated near 60 mph, consistent with nearby observations, caused extensive tree damage along Rolling Stone Road near Kylertown. This thunderstorm uprooted or snapped upwards of 50 trees along the roadway between Kylertown and the intersection of Frenchville Karthaus Highway.
A severe thunderstorm producing wind gusts estimated at 60 mph knocked trees and wires down onto Golf Course Road and Skelp Mountain Road.
A line of severe thunderstorms producing winds estimated near 60 mph, consistent with nearby observations, knocked down multiple trees and wires on Quehanna Highway near Quehanna Boot Camp.
An NWS Storm Survey confirmed a brief EF-1 tornado with maximum wind speeds estimated at 100 mph. The tornado impacted the areas along Dutchman and Jerry Ridge roads in northern Clinton County while it moved across its 0.66 mile long path. The tornado uprooted or snapped over 300 trees.
A line of severe thunderstorms producing wind gusts estimated near 60 mph knocked down multiple trees and powerlines in Roulette. This severe thunderstorms also produced damage to an outbuilding in Roulette.
The RWIS station on Interstate 99 at mile marker 63.5 measured a 62 mph wind gusts as a line of severe thunderstorms moved through.
A line of severe thunderstorms producing winds estimated near 60 mph, consistent with nearby observations, knocked down multiple trees across Karthaus, which was confirmed by local fire departments.
A line of severe thunderstorms producing winds estimated near 60 mph knocked down a tree into wires in Shinglehouse.
The AWOS at the State College Regional Airport measured a 64 mph wind gust as a line of severe thunderstorms moved through.
A line of severe thunderstorms producing winds estimated near 60 mph knocked down multiple trees and wires in Coudersport.
A line of severe thunderstorms producing winds estimated near 60 mph knocked down multiple trees and wires on Kettle Creek Road with a possible funnel cloud in the vicinity.
A line of severe thunderstorms producing wind gusts estimated at 70 mph knocked down multiple trees and power lines near Pine Grove Mills. A motorist exited his vehicle after stopping due to a fallen tree, began walking towards the tree, and was electrocuted by a downed power line.
A line of severe thunderstorms producing wind gusts estimated at 70 mph caused widespread damage to trees and powerlines throughout State College.
An NWS Storm Survey confirmed a downburst in Bellefonte associated with a line of severe thunderstorms that moved through on March 16, 2025. Notable tree and power line damage was observed near Saint Johns Cemetery and Union Cemetery. Additional tree damage occurred throughout downtown Bellefonte and resulted in extensive power outages. As the strongest winds moved to the east, a structure housing farm animals on Scott Avenue was damaged and a large garage on Jacksonville Road collapsed. Tree damage continued along the rest of the 3.3 mile path which ended just north of the I-80 and I-99 interchange.
A line of severe thunderstorms producing wind gusts estimated near 60 mph knocked down multiple trees onto Beavertown Road west of Cassville.
A line of severe thunderstorms producing wind gusts estimated near 60 mph caused roof damage to the American Legion building in Renovo.
A line of severe thunderstorms producing winds estimated near 60 mph knocked down multiple trees onto wires in McAlevys Fort causing power outages.
An NWS Storm Survey confirmed that a downburst occurred on March 16, 2025 with maximum estimated winds of 100 mph northeast of Beech Creek. Damage began along Monument Orviston Road where several large trees fell onto a garage. Additional tree damage was observed along Laurel Run Road where multiple roofs were damaged. Extensive pine tree damage continued across Berry Road.
A line of severe thunderstorms producing wind gusts estimated near 60 mph knocked over numerous trees on the north side of Beech Creek.
A line of severe thunderstorms producing winds estimated near 60 mph knocked down a half dozen trees in Galeton.
A line of severe thunderstorms passed through Lock Haven, with the AWOS at Piper Memorial Airport measuring a 59 mph wind gust.
An NWS Storm Survey confirmed that a downburst, with maximum winds estimated near 100 mph, occurred along Balsam Road in Tioga County during the afternoon hours of March 16, 2025. Numerous pine trees were snapped and uprooted, leading to some roof damage at households on Balsam Road. A utility pole was downed along with several shingles of a couple of buildings being blown off in the vicinity. On the northwest side of Balsam Road, multiple softwood trees had their trunks snapped.
A strong thunderstorm produced nickel-sized hail in Wellsboro.
A line of severe thunderstorms producing wind gusts estimated at 60 mph caused roof damage at the Pennsylvania Department of Transportation's Driver's License Center in Yeagertown.
As a line of severe thunderstorms moved through Larryville, a measured wind gust of 63 mph was observed.
A line of severe thunderstorms producing wind gusts estimated near 60 mph knocked down multiple trees in Mansfield along with causing roof damage to North Hall of Commonwealth University's Mansfield campus.
A line of severe thunderstorms producing wind gusts estimated near 60 mph blew the roof off of an outbuilding along Rose Valley Road north of Balls Mills.
A severe thunderstorm produced quarter to ping-pong sized hail west of Codorus State Park in the vicinity of Lakeview Terrace.
A strong thunderstorm produced nickel-sized hail in Red Lion.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Thunderstorm Wind, Centre | 2025-03-16 | 23 | Male | Outside/Open Areas | Indirect |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2025Every state in 2025This day in weather historyThe tornado archive for Pennsylvania, 2025Warnings in Pennsylvania, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1238164, 1238165, 1238166, 1238168, 1238169, 1238171, 1238176, 1238177, 1238178, 1238431, 1238175, 1238183, 1238179, 1238181, 1238427, 1238202, 1238186, 1238876, 1238196, 1238197, 1238218, 1238873, 1238204, 1238871, 1238208, 1238884, 1238232, 1238872, 1238885, 1238233, 1238887, 1238891, 1238219, 1238221, 1238217, 1238877, 1238890, 1238878, 1238235, 1238892, and more.